Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

What causes excessive sleeping and sweating after taking Amoxicillin?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2549 Questions
Question
My daughter was diagnosed with an ear infection and doctor prescribed amoxicillan. Daughter has had two doses and no fever but when she sleeps she is sweaty and clammy and seems weak and sleeping more than usual today.
Posted Wed, 6 Aug 2014 in General Health
 
 
Answered by Dr. Sumit Bhatti 35 minutes later
Brief Answer:
As below:

Detailed Answer:
Hi,

Thank you for your query.

1. I would recommend that you get her examined at the nearest ER, preferably before any more doses of medication.

2. Amoxicillin is a well tolerated antibiotic and will not cause excessive sleepiness. The most common side effects with Amoxicillin are loose motions and skin rashes.

3. The Tylenol and Motrin may be responsible for the sweaty, clammy feel.

4. If she is on any anti-allergic medication, she may be drowsy because of this type of medication.

5. Has she been given any ear drops?

6. Considering her age, the drowsiness, weakness and ear infection needs a review. An ear swab can be sent for culture. Her blood sugar level and hydration should be checked.

If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor